Treatment of pyoderma faciale with isotretinoin in a patient with ulcerative colitis

Cutis. 1999 Aug;64(2):107-9.

Abstract

The explosive onset of fluctuant facial papulonodules, usually in young women, is characteristic of pyoderma faciale. This disorder is neither a true pyoderma nor a variant of acne, but rather a severe form of rosacea. The most effective therapeutic modality appears to be isotretinoin, especially if preceded by a brief course of oral corticosteroids or a short interval of application of potent topical corticosteroids. Despite our concern about the potential adverse effects of systemic retinoids on underlying inflammatory bowel disease, isotretinoin was given to a patient with refractory pyoderma faciale. Response was dramatic, and no ill effects were encountered.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Colitis, Ulcerative / complications*
  • Facial Dermatoses / complications
  • Facial Dermatoses / drug therapy*
  • Female
  • Humans
  • Isotretinoin / therapeutic use*
  • Keratolytic Agents / therapeutic use*
  • Pyoderma / complications
  • Pyoderma / drug therapy*
  • Rosacea / complications
  • Rosacea / drug therapy*
  • Terminology as Topic

Substances

  • Keratolytic Agents
  • Isotretinoin